MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 11MM/ 360MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 11MM/ 360MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.136S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was implanted with a retrograde femoral nail advanced (rfna) on (b)(6) 2025.An open reduction and retrograde intramedullary nailing of the left femur surgery occurred on (b)(6) 2025.Post-operatively x-rays showed significant back-out and the screw was prominent.The patient had limited fracture healing at that point, so the patient underwent a revision procedure on (b)(6) 2025, for screw exchange and placement of a locking nut that threads onto the screw.Later it was discovered that the locking nut and screw were disengaged, and the screw was partially backed out.On (b)(6) 2025, another surgery was performed for left femur removal of hardware, revision of im nailing.Post-operative follow-up indicate that the patient appears stable, and imaging showed no loosening or failures at the present time; the fracture alignment remains stable.This report captures the third removal event that occurred on (b)(6), 2025.The first removal event that occurred on (b)(6), 2025, is captured on related complaint (b)(4).The second removal event that occurred on (b)(6), 2025, is captured on related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device history lot: manufacturing location: monument.Manufacturing date: 07-jun-2024.Expiration date: 30-apr-2029.Part number: 04.233.136s, rfn/11mm/360mm std bend/pe inlay/sterile.Lot number: 21482p7 (sterile).Lot quantity: (b)(4).Review of the dhr file: one piece was scrapped in cell at op#120, final inspection, due to surface finish dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection certificate, 04.233.124s-12-btq905956 / 4 met all inspection acceptance criteria apart from the one piece noted.Packaging label log (pll) lmd rev d was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 28965 supplied by ethicon (abq) was reviewed and determined to be conforming.A manufacturing record evaluation was performed for the finished device with batch number 21482p7.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿screw backed out.¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review: a manufacturing record evaluation was performed for the finished device with batch number 21482p7.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If additional information is made available, the investigation will be updated as applicable.

Brand Name
RFNA/ 11MM/ 360MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22084136
Report Number8030965-2025-05194
Device Sequence Number6906894
Product Code HSB
UDI-Device Identifier10886982290663
UDI-Public(01)10886982290663(17)290430(10)21482P7
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.233.136S
Device Lot Number21482P7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKING SCREW FOR IM NAIL 5/ 38/ XL25; LOCKING SCREW FOR IM NAIL 5/ 38/ XL25; LOCKING SCREW FOR IM NAIL 5/ 60/ XL25; LOCKING SCREW FOR IM NAIL 5/ 86/ XL25; RFNA/ 11MM/ 360MM/ STANDARD BEND/ STER; UNK - NUTS; WASHER FOR SCREW 14/7MM STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite